MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional 510(k) # that also applies to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd), neuron max 6f 088 long sheath (neuron max), guidewire (terumo), non-penumbra catheter (sophia 6fr), and penumbra system 3max reperfusion catheter (3maxc).During the procedure, the physician gained access using the neuron max and guidewire.The physician removed clot in the m1 segment of the mca using a 6fr sophia with aspiration.The sophia catheter was then removed and a jetd with 3maxc were placed in the m2.The physician then initiated aspiration with the 3maxc to remove clot.Subsequently, the 3maxc was removed and the physician injected contrast manually through the jetd with the tip of the jetd in the m1 to confirm the results of the thrombectomy; however, it was noticed the jetd had broken into two pieces.Therefore, the physician removed the proximal segment.The physician used a snare device to remove the broken distal segment of the jetd.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jetd confirmed that the catheter was fractured.This damage typically occurs due to retraction against resistance.Additionally, the jetd is not indicated for contrast injection.Further evaluation revealed an ovalization on the proximal end of the distal fractured segment.This damage likely occurred while snaring the device during removal from the patient and was incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11334460
Report Number3005168196-2021-00286
Device Sequence Number16349531
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model Number5MAXJETDKIT
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF96762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/17/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight75
Date Report Sent to FDA01/01/2005